I had Botox around my eyes 10 days ago, and I like the results. However, since then, I wake up to very puffy upper eyelids, regardless of my salt intake. This fades away slowly, and by mid-afternoon, I am back to normal, only to wake up to it again. Is this a side effect Botox? What can I do about it?
Puffy Upper Eyelids After Botox?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 3
Should Resolve in a Few Weeks
This is an effect of Botox on the upper lids that have lost some of their squeezing power. Most likely your physician injected a bit more Botox into your forehead (frontalis) and this has caused downward pressure on the upper lid. It probably gave you a good result on your forehead, but at the expense of this mild complication.
The good news is that this weakness of the upper lid will last only a few weeks. In the meantime you could use Teamine eye complex or Neo-Strata Under Eye.
This is a very rare side effect of Botox.
Hi! Botox relaxes muscles so that -- very rarely -- they cannot squeeze liquid in the tissues out, and you look puffy. As you are upright during the day, gravity drains the fluid out, and you look better.
This will last 2 or 3 months. Next time, I would try fewer units of Botox, and farther away from your eyes.
It is possible
Botox works by essentially paralyzing the muscle it is injected into. Soft tissues of the eyelid are very sensitive to fluid shifts and occasional swelling or puffy eyes is normal at any time. As the fine circular musculature surrounding the eyes contract, they act as a pump to squeeze the fluids away from the orbit and back into the circulation. if the muscle is weakened or not functioning from the Botox, this fluid will take longer to drain so to speak. I have seen puffiness from Botox in the lower lid but I suppose it could be possible in the upper lid as well.
Be patient, it will gradually wear off. If you have puffiness of the lower lids you can try Preparation H , ( no joke). This will temporarily tighten the skin and mask the puffiness. Next time you have an injection of the lids make sure your doctor give you less of a dosage.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.